Alert archive / Kentucky / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 34, NWS Charleston, WV

April 8, 2020Boyd County, Greenup County, Kentucky; Cabell County, Wayne County, West Virginia; Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 2:01 PM EDT for Boyd County, Greenup County, Kentucky; Cabell County, Wayne County, West Virginia; Lawrence County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2020, 2:01 PM EDT (18:01 UTC)
Expired
Apr 8, 2020, 2:37 PM EDT
In force
36 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 66 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

841 
WUUS51 KRLX 081801
SVRRLX
KYC019-089-OHC087-WVC011-099-081900-
/O.NEW.KRLX.SV.W.0034.200408T1801Z-200408T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
201 PM EDT Wed Apr 8 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Boyd County in northeastern Kentucky...
  East central Greenup County in northeastern Kentucky...
  Lawrence County in southeastern Ohio...
  Cabell County in central West Virginia...
  Northern Wayne County in western West Virginia...

* Until 300 PM EDT.

* At 159 PM EDT, severe thunderstorms were located along a line
  extending from near Greenup to 9 miles north of Proctorville,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
  Beech Fork State Park, Lake Vesuvius, Barboursville, Kenova,
  Milton, Catlettsburg, Ceredo, Greenup, Ona, Culloden, Flatwoods,
  South Point, Russell and Raceland.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 187 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3861 8285 3859 8285 3857 8281 3860 8274
      3862 8275 3863 8236 3859 8236 3858 8229
      3860 8226 3850 8208 3847 8205 3838 8205
      3837 8210 3834 8212 3834 8218 3832 8221
      3828 8258 3861 8292
TIME...MOT...LOC 1759Z 305DEG 26KT 3854 8286 3857 8241 

HAIL...1.00IN
WIND...60MPH
 
$$

HART
2 follow-up statements
339 
WWUS51 KRLX 081822
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
222 PM EDT Wed Apr 8 2020

KYC019-089-OHC087-081832-
/O.CAN.KRLX.SV.W.0034.000000T0000Z-200408T1900Z/
Boyd KY-Greenup KY-Lawrence OH-
222 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOYD...EAST
CENTRAL GREENUP AND LAWRENCE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Kentucky...southeastern Ohio...and central and western
West Virginia.

LAT...LON 3840 8254 3844 8241 3843 8239 3844 8233
      3849 8230 3857 8230 3860 8226 3847 8205
      3838 8205 3837 8210 3834 8212 3834 8218
      3832 8221 3828 8258 3832 8257 3835 8260
      3841 8260
TIME...MOT...LOC 1822Z 308DEG 42KT 3838 8261 3841 8216 

$$

WVC011-099-081900-
/O.CON.KRLX.SV.W.0034.000000T0000Z-200408T1900Z/
Cabell WV-Wayne WV-
222 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CABELL AND NORTHERN WAYNE COUNTIES...

At 222 PM EDT, severe thunderstorms were located along a line
extending from Catlettsburg to Milton, moving southeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Huntington, Chesapeake, Beech Fork State Park, Barboursville, Kenova,
Milton, Catlettsburg, Ceredo, Ona, Culloden, Lavalette, Salt Rock,
Pea Ridge and Green Bottom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3840 8254 3844 8241 3843 8239 3844 8233
      3849 8230 3857 8230 3860 8226 3847 8205
      3838 8205 3837 8210 3834 8212 3834 8218
      3832 8221 3828 8258 3832 8257 3835 8260
      3841 8260
TIME...MOT...LOC 1822Z 308DEG 42KT 3838 8261 3841 8216 

HAIL...1.00IN
WIND...60MPH
 
$$

HART
760 
WWUS51 KRLX 081837
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
237 PM EDT Wed Apr 8 2020

WVC011-099-081846-
/O.CAN.KRLX.SV.W.0034.000000T0000Z-200408T1900Z/
Cabell WV-Wayne WV-
237 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR CABELL AND NORTHERN WAYNE
COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Kentucky...southeastern Ohio...and central and western
West Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3840 8254 3844 8241 3843 8239 3844 8233
      3849 8230 3857 8230 3860 8226 3847 8205
      3838 8205 3837 8210 3834 8212 3834 8218
      3832 8221 3828 8258 3832 8257 3835 8260
      3841 8260
TIME...MOT...LOC 1834Z 305DEG 26KT 3833 8251 3836 8206 

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:09 AM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Apr 8, 9:09 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
909 AM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front crosses Thursday. High pressure Friday and
Saturday. Low pressure crosses Sunday/Sunday night, with a cold
front Monday morning. Cooler with weaker systems next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 909 AM Wednesday...
While thunderstorms remain possible this morning, I do not
think the coverage will be as high as previously thought. So I
have lowered thunderstorm chances for the remainder of the
morning.

As of 645 AM Wednesday...
Forecast is largely on track this morning with ongoing
convection oriented on a northwest to southeast axis across the
central portions of the area. Activity is still going strong,
though severe potential has waned considerably as outflow
boundaries have kept instability largely elevated amid an
orientation largely parallel to mean flow. Models insist on this
weakening farther this morning as it slowly sags southward,
with it regenerating a bit this afternoon along and south of
I64. Depending on how much insolation is realized across the
south, there could be a few strong to severe storms as they exit
to the southeast this afternoon.

As of 150 AM Wednesday...

QLCS with scattered reports of damaging wind gusts, currently
over central OH and southern PA, will continue to advance
southeastward into the predawn hours. A bit of a capping
inversion exists around H7 across the area from the EML that
overspread the area last evening with instability becoming more
elevated with each passing hour as the surface cools.
Still...given the well organized structure and cold pool
propagation, I expect the eastward extent of this line to
continue to produce damaging wind gusts as it clips our
northeast WV counties in the next few hours. Farther west along
the line in central OH, a gradual weakening trend should ensue
as it advances out of our se OH counties and central WV in the
predawn. Models are struggling with how far south to take this,
with the HRRR seemingly flip flopping with keeping it more
across the central and northern Lowlands to sagging it south
into the Coal Fields by sunrise. For now, I will play the
middle road solution and monitor trends.

The actual cold front will lag several hours behind, decaying as
it meanders into the area. Meanwhile, surface heating across
the southern half of the area where there will be less clouds
will allow instability to build with MLCAPE values approaching 2
grand with deep layer shear values supportive of convective
growth. This should allow for an uptick in coverage this
afternoon across southern counties in the vicinity of the
boundary. A few of these storms could become strong as the
advance southeast out of the area in the late afternoon.

We will see a break in the action this evening as we await the
arrival of much stronger cold front. Convection associated with
this will race into the area around midnight or shortly
thereafter. SPC has the Tug Fork Valley painted in a slight
risk with an enhanced farther west across much of the Lower OH
Valley and TN Valley. Despite the time of night, MLCAPE values
will remain high and with strong deep layer shear and steep mid
level lapse rates, the potential for large hail and especially
damaging wind gusts will exist along the QLCS from the Tri-State
region and extending south into the Coal Fields and southwest
VA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 345 AM Wednesday...

Strong cold front crosses Thursday morning, taking the last of
the pre-frontal instability out of the mountains first thing.
Already tapering off west of the Ohio River at dawn, showers
end from west to east across the remainder of the forecast area
through the daylight morning hours.

In the wake of the cold front, mixing through H7, along with
strong low level wind fields, will promote strong wind gusts
Thursday, especially during the afternoon across northern
portions of the forecast area. These gusty winds will gradually
diminish Thursday night through Friday, with a brief pickup
possible Friday morning.

Showers may linger in the mountains Thursday afternoon into
Friday on wrap around moisture and upslope flow. The colder air
behind the system will also support snow over the higher
elevations of the northern WV mountains Friday night, and a
short wave trough rotating down the back side of an intense
upper level low churning up through Maine, may enhance the wrap
around upslope precipitation overnight Thursday night, with up
to an inch or so of snow accumulation over the higher terrain
possible.

High pressure building in Friday night will allow frost if
patchy stratocu atop the subsidence inversion is kept to a
minimum. The high will then move east of the area Saturday, and
clouds will increase, lower and thicken in developing warm
advection, ahead of the next low pressure system approaching
from the west.

Other than slowing down the progress of the colder air a bit
Thursday morning, central guidance temperatures and dew points
looked good. After falling a bit Thursday morning, temperatures
will not recover much on Thursday, and be furthest below normal
Thursday night through Friday night, with highs Friday mainly
in the 40s lowlands, 30s across the higher terrain. The humidity
will also be low Thursday and Friday afternoons amid gusty winds
especially Thursday and drier fuels by Friday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
As of 345 AM Wednesday...

Low pressure approaches Saturday night, and then crosses Sunday
and Sunday night, dragging a cold front across the area Monday
morning. The increasing chance for rain showers overnight
Saturday night into Sunday morning depends upon low level dry
air beneath the mid level warm advection moisture and lift, but
Sunday afternoon will be wet, along with the chance for
thunderstorms.

Showers and possible thunderstorms will end from west to east
overnight Sunday night into Monday morning. A dry respite is
then possible to start the new work week, but the timing of any
light precipitation after that next week then depends upon the
timing of short wave troughs rotating about a large upper level
low over eastern Canada, and even whether that lows rolls on
east, or just lingers near Hudson bay.

After near normal temperatures to start the week, central
guidance showers temperatures falling back below normal heading
into midweek, with another frosty night possible if we could
sneak a night between systems.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
As of 645 AM Wednesday...

Line of elevated convection oriented in a northwest to southeast
axis will slowly sag south over the next few hours to affect CRW
with TSRA in MVFR conditions and perhaps HTS. Brief IFR is
possible in any robust individual cells within the line. Line
should continue to weaken this morning as it sags south, perhaps
regenerating a bit this afternoon, possibly affecting BKW.
A period of MVFR stratus as the line crosses this morning,
before scattering this afternoon.

Another, much stronger, cold front will cross in the 06-12Z time
frame tonight with another round of convection, potentially with
strong winds for HTS/CRW/BKW.

Gusty and variable winds possible with any thunderstorms through
15Z with west to northwesterly behind the front, becoming gusty
in the afternoon to 20 kts this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter.

ALTERNATE SCENARIOS: Line of convection moving through 15Z will
create highly variable cig/vis in the heaviest downpours.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    L    L    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    L    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
IFR conditions possible in showers and thunderstorms late
Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/30
NEAR TERM...JSH/30
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...30
Hazardous weather outlook, Apr 8, 1:22 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
122 PM EDT Wed Apr 8 2020

OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040-091730-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
122 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ087-WVZ006-013>015-025-026-034-091730-
Lawrence OH-Cabell-Lincoln-Putnam-Kanawha-Logan-Boone-Wyoming-
122 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-024-033-091730-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
McDowell-
122 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of southern West Virginia and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>518-091730-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
122 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ519>526-091730-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
122 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 8, 1:02 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
102 PM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     HAIL             5 WSW CHARLESTON        38.32N  81.72W
04/08/2020  M0.75 INCH       KANAWHA            WV   OFFICIAL NWS OBS

            FALLING AT THE NWS OFFICE AT THIS TIME. BEGINNING TO
            COVER THE GROUND.

&&

EVENT NUMBER RLX2000807

HART
Local storm report, Apr 8, 1:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
116 PM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             2 SSW HURRICANE         38.41N  82.03W
04/08/2020  E0.75 INCH       PUTNAM             WV   PUBLIC

            MPING REPORT

&&

EVENT NUMBER RLX2000808

HART
Special weather statement, Apr 8, 1:17 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
117 PM EDT Wed Apr 8 2020

OHZ076-081845-
Washington-
117 PM EDT Wed Apr 8 2020

Minor flooding is occurring along the Little Muskingum River at
Bloomfield. At this time, the river appears to be cresting and
falling. Should more significant flooding be observed then a flood
warning will be issued.

Do not drive your vehicle through flooded roadways.

LAT...LON 3958 8108 3957 8104 3954 8104 3951 8107
      3945 8128 3949 8129 3957 8126 3958 8125
TIME...MOT...LOC 1716Z 238DEG 49KT 3955 8120

14
Local storm report, Apr 8, 1:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
122 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     4 ENE FLATWOODS         38.75N 80.58W
04/08/2020                   BRAXTON            WV   EMERGENCY MNGR

            EM DIRECTOR DID A FLYOVER AND OBSERVED
            SPORADIC TREE DAMAGE MAINLY ON HILL TOPS
            OVER NORTHEASTERN PART OF COUNTY FROM
            BURNSVILLE LAKE DOWN TO AIRPORT ROAD.

&&

ABE
Special weather statement, Apr 8, 1:27 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston WV
127 PM EDT Wed Apr 8 2020

WVZ015-517-081800-
Kanawha-Northwest Fayette-
127 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KANAWHA AND WEST
CENTRAL FAYETTE COUNTIES...

At 127 PM EDT, a strong thunderstorm was located near East Bank, or
14 miles southeast of Charleston, moving southeast at 35 mph. This
is a separate storm than the one currently impacting Charleston and
western Kanawha County.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
East Bank, Burnwell, Powellton, Dawes, Sharon and Eskdale.

This includes West Virginia Turnpike near mile marker 62, and between
mile markers 65 and 85.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3817 8155 3823 8149 3810 8121 3798 8131
TIME...MOT...LOC 1727Z 303DEG 32KT 3818 8149

HART
Special weather statement, Apr 8, 1:33 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
133 PM EDT Wed Apr 8 2020

KYZ101-103-OHZ086-087-WVZ006-081800-
Boyd-Greenup-Gallia-Lawrence-Cabell-
133 PM EDT Wed Apr 8 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BOYD...
CENTRAL GREENUP...SOUTH CENTRAL GALLIA...LAWRENCE AND NORTHWESTERN
CABELL COUNTIES...

At 133 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 12 miles south of Rio Grande to 8 miles
east of Lake Vesuvius to near Ironton to 7 miles west of South Shore.
Movement was southeast at 45 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Ashland, Ironton, Coal Grove, Chesapeake, Proctorville, Lake
Vesuvius, Greenup, Letitia, Flatwoods, Russell, Vernon, Waterloo,
Raceland, Worthington, South Shore, Wurtland, Bellefonte, Aid,
Westwood and Crown City.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3868 8303 3873 8303 3872 8298 3876 8289
      3859 8285 3857 8282 3859 8275 3868 8276
      3868 8270 3875 8270 3875 8266 3877 8266
      3869 8246 3862 8217 3859 8222 3855 8217
      3848 8218 3842 8249 3860 8307 3862 8308
TIME...MOT...LOC 1733Z 299DEG 38KT 3871 8242 3859 8247 3859 8270 3872
8311

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:33 PM EDTSpecial Weather StatementRLXGreenup27 min
Apr 8, 2:24 PM EDTSevere Thunderstorm WarningRLXCarter20 min
Apr 8, 2:55 PM EDTSevere Thunderstorm WarningRLXLawrence35 min
Apr 7, 8:12 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur33 min
Apr 7, 8:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph34 min
Apr 8, 3:34 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood26 min
Apr 8, 3:40 AM EDTSevere Thunderstorm WarningRLXRitchie, Wood35 min
Apr 8, 4:22 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Jackson, Wirt23 min
Apr 8, 4:33 AM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster27 min
Apr 8, 5:39 AM EDTSpecial Weather StatementRLXJackson36 min
Apr 8, 6:28 AM EDTSpecial Weather StatementRLXMason32 min
Apr 8, 7:09 AM EDTSpecial Weather StatementRLXKanawha, Putnam66 min
Apr 8, 8:27 AM EDTSpecial Weather StatementRLXMason33 min
Apr 8, 8:50 AM EDTSevere Thunderstorm WarningRLXKanawha, Putnam40 min
Apr 8, 9:32 AM EDTSpecial Weather StatementRLXKanawha28 min
Apr 8, 9:39 AM EDTSpecial Weather StatementRLXClay36 min
Apr 8, 9:53 AM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas2 hr
Apr 8, 12:22 PM EDTSpecial Weather StatementRLXPutnam23 min
Apr 8, 12:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln, Putnam33 min
Apr 8, 1:07 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Apr 8, 1:08 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam38 min
Apr 8, 1:17 PM EDTSpecial Weather StatementRLXPleasants88 min
Apr 8, 1:27 PM EDTSpecial Weather StatementRLXFayette33 min
Apr 8, 1:39 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh51 min
Apr 8, 1:54 PM EDTTornado WarningRLXFayette, Raleigh26 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Apr 8, 2:21 PM EDTSpecial Weather StatementRLXKanawha24 min
Apr 8, 2:42 PM EDTSpecial Weather StatementRLXLincoln33 min
Apr 8, 2:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln27 min
Apr 8, 2:59 PM EDTSpecial Weather StatementRLXKanawha31 min
Apr 8, 3:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan35 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRLXMingo24 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Raleigh, Wyoming47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRLXMcDowell24 min
Apr 8, 2:59 AM EDTSpecial Weather StatementRLXMorgan16 min
Apr 8, 3:03 AM EDTSevere Thunderstorm WarningRLXMorgan27 min
Apr 8, 3:26 AM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington34 min
Apr 8, 3:50 AM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Vinton, Washington25 min
Apr 8, 5:49 AM EDTSevere Thunderstorm WarningRLXGallia, Jackson26 min
Apr 8, 6:00 AM EDTSevere Thunderstorm WarningRLXGallia, Jackson30 min
Apr 8, 8:18 AM EDTSpecial Weather StatementRLXJackson27 min
Apr 8, 4:51 PM EDTAreal Flood WarningRLXWashington5 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2020Severe Thunderstorm Warnings in West Virginia, 2020Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.